Alert archive / California / Beach Hazards Statements in 2022
Beach Hazards Statement 18, NWS San Diego, CA
NWS San Diego, CA issued this beach hazards statement at Oct 11, 2022, 5:28 PM PDT for Orange County, San Diego County, California. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Oct 11, 2022, 5:28 PM PDT (00:28 UTC)
- Expired
- Oct 12, 2022, 12:00 AM PDT
- In force
- 7 hr
- Issued by
- NWS San Diego, CA
Counties Orange County, CA, San Diego County, CA
The radar
The San Diego radar (KNKX), 53 km from the middle of the area, began a volume at 00:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 0.5 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -443 J/kg
- Mixed-layer LCL
- 1285 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
051 WHUS46 KSGX 120028 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 528 PM PDT Tue Oct 11 2022 CAZ043-552-120700- /O.NEW.KSGX.BH.S.0018.221012T0028Z-221012T0700Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 528 PM PDT Tue Oct 11 2022 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... * WHAT...Isolated thunderstorms. * WHERE...San Diego County Coastal Areas and Orange County Coastal Areas. * WHEN...Until midnight PDT tonight. * IMPACTS...A few lightning strikes. * ADDITIONAL DETAILS...Isolated thunderstorms will move from east to west, impacting parts of the coast. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ Gregoria
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this beach hazards statement went out at Oct 11, 2:05 PM PDT, 3 hours 23 minutes earlier.
Area forecast discussion, Oct 11, 2:05 PM PDT, 3 hours 23 minutes before
Area Forecast Discussion National Weather Service San Diego CA 205 PM PDT Tue Oct 11 2022 .SYNOPSIS... Scattered showers and thunderstorms will continue through this evening across the region as an area of low pressure rotates off the coast. After another chance of storms takes aim at the mountains on Wednesday, drier weather is expected by Thursday and Friday. The coastal area of low pressure will eventually move inland by the weekend, leading to cooler weather and another chance of showers and storms area wide. Night and morning coastal low clouds and fog will continue for many areas near the coast extending into parts of the valleys west of the mountains nights and mornings. After the low exits early next week, we will see drier and warmer weather with less marine layer cloud coverage. .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... .SHORT TERM...(Today through Friday)... An area of low pressure over the California Bight continues to spin and generate shower and storm activity over the mountains this afternoon. East southeast flow aloft will push these storms a bit further west into parts of the inland valleys and a slight chance near the coastal areas later this evening as CAPE values stick near 1000 j/kg. A drying trend will come into the area over the next few days, where precipitable water values lower each day. There will still be enough support for a chance for more showers and storms, primarily over the mountains on Wednesday. Storms will be less in areal coverage than they are today, though heavy downpours are still possible, according to local WRF and HRRR model runs. A drier time is on tap by Thursday into Friday with slightly warmer temperatures. The marine layer will continue to maintain a presence for areas west of the mountains, with clouds reaching most areas near the coast and potentially into parts of the Inland Empire each night and morning. && .LONG TERM...(This Weekend into Early Next Week)... Model ensemble agreement is surprisingly fairly in good agreement about the low pressure's movement inland by this weekend. If this occurs, we can expect cooler and more rainier weather. NBM/WPC paint light rainfall amounts through the weekend as the low moves across our area. As the awkward Awktober weather pattern departs, we can expect warmer and drier conditions to come into the region, with a more shallow marine layer and sunnier weather. && .AVIATION... 112030Z...Coast/Valleys...Areas of low clouds with bases 1900-2400 ft MSL will continue near the coast this afternoon. There is a slight chance of TSRA through 06Z with bases 9000 ft MSL and tops to 35000 ft MSL and strong up/downdrafts. Low clouds will spread in coastal areas again this evening and could spread inland through most valleys by 12Z Wed. Bases will be 1500-1800 ft MSL with tops to 2400 ft MSL. Clearing will occur 16Z-19Z Wed in the valleys and 18Z- 21Z Wed near the coast. Mountains/Deserts...SCT clouds at/above 10000 feet will continue through Wed. Scattered TSRA through 06Z Wed bases 9000 feet MSL and tops to 40000 feet MSL, then again Wed afternoon. Gusty, erratic winds could occur with any TSRA along with strong up/downdrafts. Except for local surface VIS below 3 miles in heavy rain, no VIS restrictions will occur through Wed afternoon. && .MARINE... There is a slight chance of thunderstorms through this evening and again Saturday. Any storm could produce lightning to the water surface, gusty winds and choppy seas. Otherwise, no hazardous marine weather is expected through Sunday. && .BEACHES... There is a slight chance of thunderstorms with lightning late this afternoon and evening and again Saturday. && .SKYWARN... Skywarn activation is not requested. However weather spotters are encouraged to report significant weather conditions. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...None. PZ...None. && PUBLIC...APR AVIATION/MARINE/BEACHES...Maxwell
In the hours before
Local storm report, Oct 11, 4:09 PM PDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
409 PM PDT TUE OCT 11 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0228 PM HEAVY RAIN 1 E RAINBOW 33.42N 117.12W
10/11/2022 M0.70 INCH SAN DIEGO CA MESONET
MESONET STATION AT107 RAINBOW.
&&
AOTThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 12, 7:58 AM PDT | Beach Hazards Statement | SGX | Orange | 3 hr |
| Oct 12, 9:07 AM PDT | Areal Flood Advisory | SGX | Orange | 57 min |
| Oct 12, 1:11 PM PDT | Special Weather Statement | SGX | 49 min | |
| Oct 12, 1:18 PM PDT | Areal Flood Advisory | SGX | Riverside | 117 min |
| Oct 12, 3:27 PM PDT | Areal Flood Advisory | SGX | San Bernardino | 2 hr |
Nearby
Beach Hazards Statements in California, 2022Every beach hazards statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.